Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 11, 2008, 3:57 AM MDT. It took effect at Apr 11, 2008, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 3:57 AM MDT (09:57 UTC)
- In effect from
- Apr 11, 2008, 9:00 AM MDT
- Expired
- Apr 11, 2008, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 110957 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 AM CDT FRI APR 11 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 9 AM MDT THIS MORNING TO 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR DRY AND WINDY CONDITIONS...AND HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY. WEST WINDS WILL INCREASE TO ABOVE 20 MPH WITH GUSTS NEAR 35 MPH FROM LATE THIS MORNING THROUGH THE LATE EVENING HOURS. MINIMUM RELATIVE HUMIDITIES WILL DROP INTO THE 5-15% RANGE DURING THE AFTERNOON. NMZ114-TXZ258-112200- /O.UPG.KMAF.FW.A.0037.080411T1500Z-080412T0300Z/ /O.NEW.KMAF.FW.W.0041.080411T1500Z-080412T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 357 AM MDT FRI APR 11 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AND WINDY CONDITIONS WILL RETURN TO THE GUADALUPE MOUNTAINS. WEST WINDS OF 20 TO 30 MPH ALONG WITH GUSTS NEAR 45 MPH AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15% CAN BE EXPECTED. VERY HIGH FIRE DANGER CAN ALSO BE EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
1 follow-up statement
000 WWUS84 KMAF 111932 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT FRI APR 11 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR DRY AND WINDY CONDITIONS...AND HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IN THE GUADALUPE MOUNTAINS. WEST WINDS WILL REMAIN ABOVE 20 MPH WITH GUSTS NEAR 35 MPH THROUGH THE LATE EVENING HOURS. MINIMUM RELATIVE HUMIDITIES WILL DROP INTO THE 5-15% RANGE. NMZ114-TXZ258-120300- /O.CON.KMAF.FW.W.0041.000000T0000Z-080412T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 132 PM MDT FRI APR 11 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... DRY AND WINDY CONDITIONS WILL CONTINUE IN THE GUADALUPE MOUNTAINS. WEST WINDS OF 20 TO 30 MPH ALONG WITH GUSTS NEAR 45 MPH AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15% CAN BE EXPECTED. VERY HIGH FIRE DANGER CAN ALSO BE EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:06 AM MDT, 51 minutes earlier.
Area forecast discussion, Apr 11, 3:06 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT FRI APR 11 2008
.DISCUSSION...
A PACIFIC FRONT HAS MOVED THROUGH THE AREA BUT THE COLDEST AIR CAN
BE EXPECTED TO MOVE THROUGH THIS EVENING AND TONIGHT IN THE WAKE
OF A STRONG UPPER LOW NEAR THE GREAT LAKES. IN THE WAKE OF THE
UPPER LOW AN AMPLIFYING RIDGE WILL GRADUALLY MOVE ACROSS THE
ROCKIES AND INTO THE PLAINS BY EARLY NEXT WEEK. THE SLOW MOVEMENT
OF THE RIDGE WILL KEEP TEMPERATURES FROM REBOUNDING TOO QUICKLY
THIS WEEKEND AND KEEP THE WINDS DOWN.
THE RIDGE MOVES EAST BY WEDNESDAY WITH SOUTHWESTERLY FLOW
RETURNING. AT THIS TIME LOW LEVEL MOISTURE WILL FINALLY BE ABLE TO
ADVECT NORTHWARD INTO THE AREA WITH A DRYLINE DEVELOPING WEDNESDAY
AFTERNOON. FOR NOW WILL KEEP POPS OUT OF THE FORECAST BUT
WEDNESDAY COULD BE A DAY OF INTEREST WITH THE DRYLINE STATIONARY
ACROSS THE CENTRAL BASIN AND AN UPPER TROUGH SWINGING ACROSS THE
CENTRAL PLAINS. UNFORTUNATELY THE UPPER LEVEL DYNAMICS AT THIS
TIME APPEAR WILL BE TOO FAR NORTH TO ALLOW FOR CONVECTION.
.FIRE WEATHER...
THE FIRE WX WATCH WAS UPGRADED TO A WARNING WITH THIS FORECAST AS
DRY AIR AND BREEZY CONDITIONS CONTINUE IN THE GUADALUPES. A FRONT
MOVING THROUGH TONIGHT WILL EASE FIRE WEATHER CONDITIONS THROUGH
THE WEEKEND WITH AN UPPER LEVEL RIDGE BUILDING IN. THE RIDGE WILL
ALLOW FOR VERY DRY AIR BUT WINDS ARE NOT EXPECTED TO REACH RFW
CRITERIA. THINGS WILL CHANGE BY THE MIDDLE OF NEXT WEEK AS THE
RIDGE SHIFTS EAST AND SOUTHWEST FLOW INCREASES. RED FLAG
CONDITIONS WILL BE POSSIBLE BEGINNING IN THE WESTERN CWA ON
WEDNESDAY AND PERHAPS EVEN THE ENTIRE CWA BY THURSDAY.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 72 42 64 37 / 10 10 0 0
CARLSBAD NM 72 37 62 36 / 10 10 0 0
DRYDEN TX 89 48 72 46 / 0 0 0 0
FORT STOCKTON TX 78 44 67 43 / 0 0 0 0
GUADALUPE PASS TX 64 33 59 41 / 0 0 0 0
HOBBS NM 69 34 64 33 / 10 10 0 0
MARFA TX 73 31 64 29 / 0 0 0 0
MIDLAND INTL AIRPORT TX 74 38 65 36 / 0 10 0 0
ODESSA TX 75 41 65 35 / 0 10 0 0
WINK TX 79 42 68 39 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
13/10Hazardous weather outlook, Apr 10, 9:51 PM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1051 PM CDT THU APR 10 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120400- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1051 PM CDT THU APR 10 2008 /951 PM MDT THU APR 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN FRIDAY MORNING THROUGH THE LATE EVENING IN THE GUADALUPE MOUNTAINS. EXPECT THE COMBINATION OF SINGLE DIGIT RELATIVE HUMIDITY AND 30 MPH WINDS TO PRODUCE HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.